Breastfeeding and Cerazette mini pill - yeah right! Awful, awful, awful(16 Posts)
Has anyone else experienced problems on Cerazette? After 28 days I've had to come off it.
I could hardly bf at all - some days it was unbearably sensitive, other days just bloody painful.
I've been menstruating for about 3 weeks solidly (normally I'm a three day, short and sharp kinda gal)
And I've actually been feeling quite depressed which is just not me at all. I've been feeling off for days, but I only just realised today this might be linked to the Cerazette.
But what I really want to whinge about is the bfing issue! I was told Cerazette was fine for bfing. And it's been a nightmare. My dd is quite distressed that I haven't been able to feed her as much as she wants Are my nips unusually sensitive or what??!!
Anyone else tried bfing on Cerazette?
Hmm. I took Cerazette for a while. Moved somewhere they didn't have it and changed to another pill. Now realise how awful it was. Major problem was my mood. Depression and anxiety including panic attacks. Wonder if it did affect bf supply a bit too (i am still bf now). Actually panic attacks worst, daily, the week AFTER i stopped it. All fine now,much much happier, can't believe i stayed on it for so long! My poor DH who was the main victim of my moods!I did manage about a year, but won't take it again. Am interested to read your post and hear your experience as most people say it is fine i think.
i'm not a reliable person but have found a standard POP with a 3 hour window fine with no missed pills (now off it though as thinking of ttc)
Oh, poor you. Yes, I BF'd for about six months on Cerazette and it was fine - apart from the usual pain and sensitivity of the first couple of months of breastfeeding. I didn't have problems with heavy bleeding either. How old is your DD - is she still quite young?
I stopped because DH reckoned it was wiping out my (already very tiny) libido . I did have some very depressed days now I come to think of it (again not like me at all) I wonder if that was the Cerazette or just having a small baby to look after?
I had quite severe pain on intercourse when taking cerazette and breastfeeding my dd. It took a while to realise what it was but my libido was very low and every time we attempted intercourse I had to stop doue to burning type pain. I had swabs and stuff but I think it was the combination of bf'ing and the hormone suppression. It was fine once I stopped it. I can't remember if it affected my mood or not.
Can't remember which brand I used but the mini pill had a horrendous effect on my moods while I was BF. Had to stop after a month as I was so unbalanced, far more than is normal with a small baby! It improved very quickly.
I had supply issues for other reasons so don't know whether the pill affected that as well but I certainly won't try that again.
I have to say that apart from a little bit of bleeding at the beginning, I have had no problems with this pill, am breastfeeding successfully and libido, while not at my normal level (tiredness and all that), seems just about ok.
I wasn't bf on Cerazette but suffered severe mood swings and total loss loss of libido. The only upside was I never had a period.
As soon as I came off it the change in me was amazing. I really didn't realise how much it was affecting me and I felt like a huge weight had been lifted.
I now have the copper coil and it is great.
i had nearly non-stop bleeding, next to no libido, acne from hell and severe mood swings.
yeah, it sure did keep me from getting pregnant!
progesten might not agree with you.
use condoms until you can get back on combined contraception or go for a copper coil.
I have just thrown mine away after three weeks of taking because of the bleeding, low mood and anxiety. Have had problems with other pills so I recognised that Cerazette might be the problem with not feeling well mentally (as far as is poss to feel mentally well with a 12 week old!)
We'll be risking condoms for now and I might go for the coil.
Wow, surprised at so many of us, I took this but constantly bled, felt like I was circling a black hole the whole time, verging on being depressed. It was my DH that picked up on it being the pill. I have come off of it and feel so much better.
Wow this is interesting. I had already thought it was a strange coincidence that at the same time as I went on it my milk supply dropped and I ended up on domperidone. And the fact that I've been having panic attacks recently.. well I think I might be stopping taking it.
I have had no periods on it, same as when I had mirena coil.
No side effects for me at all, despite history of depression which might have been partly due to the combined pill. Got the hang of bf about the time I started Cerazette.
Turned me into a crazy lady with very poor manners!
I discontinued after 19 days when my DH begged me not to take it anymore because I was one howl short of barking at the moon
Oh and I got spots. Lots of them. Greasy hair, craving for sugar, the usual PMT like stuff.
Milk supply did dip a bit but not too much. Mainly because I was sooooo nutso I kept forgetting to take them.
And don't buy the 'ooh well maybe a Mirena Coil is the solution for you' response from the GP either
yes, they'll tell you you won't have side effects like that on the Mirena because it's all localised. or that side effects will all 'settle'.
i fell for it.
10 months of constant bleeding, more spots, mood swings from hell, next to nill libido and greasy hair, i told them to take it out or i was going to pull it out myself.
once they got those things (Mirena) in you, they don't like to take them out because they're expensive.
but it was a year-long lesson in 'progesten and i don't get on.'
Join the discussion
Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.Register now
Already registered with Mumsnet? Log in to leave your comment or alternatively, sign in with Facebook or Google.
Please login first.